MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD 1500 FLEX HEAT AND MOISTURE EXCHANGER; VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES

AVANOS MEDICAL INC. BALLARD 1500 FLEX HEAT AND MOISTURE EXCHANGER; VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES
Model Number 150
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 02-mar-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical received a single report that referenced three different incidences, which were associated with separate units, involving three different events.This is the second of three reports.Refer to 3011270181-2020-00039 for the first event.Refer to 3011270181-2020-00041 for the third event.It was reported the heat and moisture exchanger attached to the end of the endotracheal tube (ett) and to the ventilator circuit disconnected during ventilation.There was no reported injury and the device was replaced.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 2019-04-15, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One used sample device was received.No product packaging was received with sample device.The product did not contain a lot number identification.The was evaluated and the failure was confirmed.The root cause was manufacturer related.All information reasonably known as of 21-may-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
BALLARD 1500 FLEX HEAT AND MOISTURE EXCHANGER
Common Device Name
VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9779425
Report Number3011270181-2020-00040
Device Sequence Number13625297
Product Code BYD
UDI-Device Identifier00609038938165
UDI-Public00609038938165
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number150
Device Catalogue Number109381603
Device Lot Number2019-04-15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date05/22/2020
Patient Sequence Number1